MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205321
Medical Device Problem Codes Self-Activation or Keying (1557); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a knee arthroscopy, a platinum handpiece would not turn off and it was stuck.The procedure was resumed, without any delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.A visual inspection revealed a stuck suction control valve handle.Unable to test suction due to stuck suction control valve handle.It's noted that the returned device's motor and motor housing worked as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the reported event include a buildup of corrosion/debris around the spring from cleaning chemical fluid ingression over time.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PLATINUM HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25221349
Report Number1643264-2026-00177
Device Sequence Number10073483
Product Code HAB
UDI-Device Identifier00885556786918
UDI-Public885556786918
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown